Alert archive / California / Excessive Heat Warnings in 2021

Excessive Heat Warning 6, NWS San Diego, CA

August 13, 2021San Bernardino County, California

NWS San Diego, CA issued this excessive heat warning at Aug 13, 2021, 1:47 PM PDT for San Bernardino County, California. It took effect at Aug 14, 2021, 10:00 AM PDT. It was in force for 58 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2021, 1:47 PM PDT (20:47 UTC)
In effect from
Aug 14, 2021, 10:00 AM PDT
Expired
Aug 16, 2021, 8:00 PM PDT
In force
58 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
2453 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS76 KSGX 132047
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
147 PM PDT Fri Aug 13 2021

CAZ060-140500-
/O.UPG.KSGX.EH.A.0006.210814T1700Z-210817T0300Z/
/O.NEW.KSGX.EH.W.0006.210814T1700Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
147 PM PDT Fri Aug 13 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM SATURDAY TO 8 PM
PDT MONDAY...

* WHAT...Dangerously hot conditions with temperatures up to 108
  possible.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM Saturday to 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

Maxwell
7 follow-up statements
842 
WWUS76 KSGX 141222
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
522 AM PDT Sat Aug 14 2021

CAZ060-142030-
/O.CON.KSGX.EH.W.0006.210814T1700Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
522 AM PDT Sat Aug 14 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT MONDAY...

* WHAT...Dangerously hot conditions with temperatures 102 to 108
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM Saturday to 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the midday sun, and check up 
on relatives and neighbors. Young children and pets should never 
be left unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
10
For more information from the National Weather Service visit
http://weather.gov/sandiego
259 
WWUS76 KSGX 142047
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
147 PM PDT Sat Aug 14 2021

CAZ060-150500-
/O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
147 PM PDT Sat Aug 14 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions with temperatures 102 to 108 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Now through 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the midday sun, and check up
on relatives and neighbors. Young children and pets should never
be left unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
001 
WWUS76 KSGX 150404
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
904 PM PDT Sat Aug 14 2021

CAZ060-152000-
/O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
904 PM PDT Sat Aug 14 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MONDAY...

* WHAT...Dangerously hot conditions with temperatures 102 to 108 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Through 8 PM Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. 

&&

$$

Moede
030 
WWUS76 KSGX 152000
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
100 PM PDT Sun Aug 15 2021

CAZ060-160400-
/O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
100 PM PDT Sun Aug 15 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions with temperatures 102 to 108 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Through 8 PM Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
349 
WWUS76 KSGX 160303
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
803 PM PDT Sun Aug 15 2021

CAZ060-161315-
/O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
803 PM PDT Sun Aug 15 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions with temperatures 102 to 108 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Through 8 PM Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors.

&&


$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

CO
773 
WWUS76 KSGX 161238
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
538 AM PDT Mon Aug 16 2021

CAZ060-162100-
/O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
538 AM PDT Mon Aug 16 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions with temperatures 100 to 106 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Through 8 PM Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When 
possible reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible.
To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
092 
WWUS76 KSGX 162027
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
127 PM PDT Mon Aug 16 2021

CAZ060-170300-
/O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
127 PM PDT Mon Aug 16 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions with temperatures 96 to 106 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Through 8 PM Today.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 13, 9:30 AM PDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 13, 9:30 AM PDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 AM PDT Fri Aug 13 2021

.SYNOPSIS...
Strong high pressure building into the Great Basin will bring dry
and warmer weather inland this weekend and early next week,
especially across the Mojave Desert, though coastal temperatures
will actually fall slightly. Increasing moisture from the east will
bring a chance of thunderstorms on some of the afternoons in the
mountains and deserts next week, especially around Monday or Tuesday
of next week. Coastal low clouds and fog will increase somewhat
early next week. A trough of low pressure will move by to the north
around the middle of next week and bring some cooling to the region.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Skies were mostly sunny at mid-morning, except for some low clouds
over the coastal waters and a few parts of the Orange County coast.
We had a drier sounding than on Thursday, down to 1.14 inches of
precipitable water, so no thunderstorms are expected today in the
mountains or the deserts, and only a few mid-level clouds are
expected this afternoon.

High pressure aloft will expand over the Great Basin today through
this weekend, with 500 MB heights just 1-2 DM short of 600 over
NorCal and northern Nevada by Sat night. Current guidance shows 850
MB temps up to around 30 deg C over the high deserts of SBD County
by Sunday afternoon but lower values farther south. High-resolution
guidance shows a possible coastal eddy Saturday which would help
keep the coast a little cooler and increase the marine layer depth
for an increase in the stratus. The Excessive Heat Watch for the
high deserts will likely be upgraded to an Excessive Heat Warning in
the afternoon forecast package, though that is the only area having
a high heat risk due to heat relative to climatological
normals/extremes. Generally highs in the Hesperia/Apple
Valley/Victorville area will be 7-10 deg F above normal, or
around/just above 105 F Sat-Mon. Some cooling will occur by the
middle of next week as a trough of low pressure moves by to the
north.

We have gradually increasing moisture from the east starting
Saturday and continuing through the early part of next week. The
models/ensembles generally do not have that much precip though, and
NBM 1-D viewer generally has 20-30 probabilities of precipitation
for mountain/desert locations early next week, and even continuing
later in the week. There might be enough moisture even Saturday for
an isolated thunderstorm--will evaluate today if this needs to be
added to the forecast.

&&

.AVIATION...
131615Z...Coast...Areas of low clouds with bases 500-900 ft MSL in
the Orange County coastal areas near KSNA but no further impacts are
expected at KSNA this morning. These areas should also clear to the
beaches by 18Z. Increasing low clouds after 05Z Saturday, with bases
800-1200 ft MSL extending up to 10 miles inland by 15Z Sat. Best
chances for cig impacts at coastal TAF sites after 09Z. Vis locally
reduced to 1-3 miles in fog on higher coastal terrain.

Elsewhere...SCT100-150 with unrestricted vis through tonight.

&&

.MARINE...
No hazardous marine conditions through Tuesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Watch from Saturday morning through Monday
     evening for Apple and Lucerne Valleys.

PZ...NONE.

&&

PUBLIC...Maxwell
AVIATION/MARINE...PG

Nearby

Excessive Heat Warnings in California, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.